I am 90 years old with congestive heart failure. I have had diaherra for 2 years can dapsone be causing this?
I am not sure why your doctor is prescribing this drug for your eyes, unless they are infected. It's usually prescribed for leprosy, dermatitis, acne and pneumonia, but it also has other uses as well.
Typical side-effects are:
"In addition to the warnings and adverse effects reported above, additional adverse reactions include: nausea, vomiting, abdominal pains, pancreatitis, vertigo, blurred vision, tinnitus, insomnia, fever, headache, psychosis, phototoxicity, pulmonary eosinophilia, tachycardia, albuminuria, the nephrotic syndrome, hypoalbuminemia without proteinuria, renal papillary necrosis, male infertility, drug-induced Lupus erythematosus and an infectious mononucleosis-like syndrome. In general, with the exception of the complications of severe anoxia from overdosage (retinal and optic nerve damage, etc.) these adverse reactions have regressed off drug. "
I doubt it is causing diarrhea, because that side-effect is usually mentioned outright in medications that cause it.
It could be interacting with other drugs you're taking, or the other medications you're on could be causing diarrhea. I'd go to your doctor with your concerns.
- Dapsone Information for Consumers
- Dapsone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dapsone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2013 • 1 answer
Posted 14 Nov 2013 • 2 answers
Posted 8 Apr 2014 • 1 answer
Posted 5 Jan 2015 • 3 answers
Congestive Heart Failure - My doctor has me om several different meds, some related, Why would I be?
Posted 31 Jan 2015 • 4 answers